The Hangover Parts I, II & III

by Anne-Sophie

in Blog

When I came to the clinic, I had not been taking antidepressants for almost a year.
After a week or two of my treatment, I was feeling so “down” that I agreed to start taking a light antidepressant again. At first, I felt like this was a step back; I had been so sure that I had left the chapter of antidepressants behind and admitting to myself that I needed help in form of medication was difficult. I did not see it as the perfect solution.
However, it didn’t take too long for me to view this as a step FORWARD, a step towards “functioning” again. After all, taking an antidepressant at the present doesn’t mean that I will have to take it forever. What it does mean is that I feel better NOW and that helps me to take the steps needed in order to feel better IN THE FUTURE.

Due to my lack of sleep in the past few weeks and the horrible nightmares that have tormented me, we decided to replace my antidepressant with one that I could take at night (instead of in the morning) in the hope of helping me get my much-needed sleep.
And, oh boy, does it work. I have been sleeping like a rock, catching up on all the weeks of tossing and turning, of falling asleep around 1 or 2 am and waking up around 4 am.

However, as most things in life, this too comes with its side effects. The so-called hangover effect gets to me the most. During the last three days, I have been feeling dizzy, the world seemed blurry, my head has always seemed heavy and I have been feeling slightly sick. Plus, I have been feeling even more melancholic than usually. All in all, I have not been myself. So, if this post is a bit random, blame it on the meds…
But, since it has only been three days, I am confidant that these side effects will fade away and that I will feel like myself again in a few days.
And THEN the advantages will easily outweigh the disadvantages!!! :)

Can't get enough? Here's more:

  • Don't forget to browse the archives!

{ 4 comments… read them below or add one }

Carly May 26, 2011 at 8:45 pm

The side effects you are experiencing should get better or resolve completely after a week or less. I hope they do go away for you. At the very least, hopefully catching up on sleep with help you feel better.

Reply

Lea May 26, 2011 at 9:11 pm

Praying the side effects go away & your body adjusts to the meds! I've used anti-depressants on & off over the last 15 years. You use them when you need them Hon! Functioning & moving on is better than not functioning & being stuck!! Hugs!

Reply

Colleen May 27, 2011 at 10:05 pm

I've never taken any medication regularly except birth control so I can't weigh in on that but I can give you a smile :) Watch this all the way through, ok? Hope you're feeling better soon! xoxo

http://youtu.be/Vw4KVoEVcr0

Reply

Anne-Sophie (aka. anneso87) May 31, 2011 at 12:42 pm

Thank you for your comments.
I am feeling 100% better and the side effects are almost completely gone.
YAY!!! :)

Reply

Leave a Comment

CommentLuv badge

Previous post:

Next post: